"I was diagnosed with epididymitis, and given the antibiotic Cipro," wrote Dano3000 in the WarriorDiet forum on the Defense Nutrition website on February 21. "The ER doc did not tell me to avoid exercise while on Cipro, nor did the nurse when I asked, 'how long until I can get back on the bike?'"
Instead of biking, the young man went on hikes and did kettlebell swings one day. Total time on Cipro was three days, he said.
The result? "I began to deteriorate as if every movement, no matter how small, left permanent damage. At first my knees began to hurt. Then my elbows, shoulders. Then the nerve pain. It started feeling like a million cords all throughout my body were being pulled and twisted and set on fire. Finally, the morning of day three, I questioned my ability to lift my legs out of the shower. It hurt too much."
He writes that it felt like knives were stabbing his knees.
"I felt like I was 90 years old after three days of being on this drug. That, and it didn't help with the original problem at all."
Dano3000 visited another doctor, who questioned why the young man had been put on Cipro in the first place. "I stopped taking the Cipro and have since been put on another antibiotic that is actually doing its job in clearing the infection."
READ MORE CIPRO TENDON RUPTURE LEGAL NEWS
As of March 10, the young man was still attempting to recover from global tendonitis.
Researchers have suggested that Cipro may have a toxic effect on connective tissue structures. The US Food and Drug Administration (FDA) gave Ciprofloxacin, a member of the fluoroquinolone family, a black box warning in 2008 for tendon rupture, and has advised patients to stop taking Cipro at the first sign of tendon pain, swelling or inflammation.